Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 185, NWS St. Louis, MO

August 12, 2019Lincoln County, Montgomery County, Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 2019, 8:22 PM CDT for Lincoln County, Montgomery County, Pike County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2019, 8:22 PM CDT (01:22 UTC)
Expired
Aug 12, 2019, 9:00 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, MO, Montgomery County, MO, Pike County, MO

The radar

The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2221 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
3.3
Supercell composite
19.6

Open this sounding in Storm Lab

The text

As transmitted.

265 
WUUS53 KLSX 130122
SVRLSX
MOC113-139-163-130200-
/O.NEW.KLSX.SV.W.0185.190813T0122Z-190813T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
822 PM CDT Mon Aug 12 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northern Lincoln County in east central Missouri...
  Northeastern Montgomery County in east central Missouri...
  Southwestern Pike County in northeastern Missouri...

* Until 900 PM CDT.

* At 821 PM CDT, a severe thunderstorm was located near New Hartford,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Davis, Silex, Whiteside, Cave, Olney and New Hope. 

This also includes Cuivre River State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3902 9135 3918 9135 3922 9118 3922 9082
      3900 9077
TIME...MOT...LOC 0121Z 272DEG 17KT 3911 9126 

HAIL...1.00IN
WIND...60MPH
 
$$

Carney
1 follow-up statement
818 
WWUS53 KLSX 130138
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
838 PM CDT Mon Aug 12 2019

MOC163-130148-
/O.CAN.KLSX.SV.W.0185.000000T0000Z-190813T0200Z/
Pike MO-
838 PM CDT Mon Aug 12 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PIKE COUNTY IN
NORTHEASTERN MISSOURI IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for northeastern
and east central Missouri.

LAT...LON 3900 9077 3902 9135 3914 9135 3914 9119
      3921 9118 3922 9118 3922 9082
TIME...MOT...LOC 0138Z 271DEG 26KT 3908 9113 

$$

MOC113-139-130200-
/O.CON.KLSX.SV.W.0185.000000T0000Z-190813T0200Z/
Lincoln MO-Montgomery MO-
838 PM CDT Mon Aug 12 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN LINCOLN AND NORTHEASTERN MONTGOMERY COUNTIES...

At 838 PM CDT, a severe thunderstorm was located near Davis, moving
east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Davis, Silex, Whiteside, Cave, Olney and New Hope. 

This also includes Cuivre River State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT for northeastern
and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3900 9077 3902 9135 3914 9135 3914 9119
      3921 9118 3922 9118 3922 9082
TIME...MOT...LOC 0138Z 271DEG 26KT 3908 9113 

HAIL...1.00IN
WIND...60MPH
 
$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:07 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 12, 7:07 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
707 PM CDT Mon Aug 12 2019

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 248 PM CDT Mon Aug 12 2019

Not a lot of changes from the update earlier this afternoon. A
leading MCV continues to move east out of the region. A surface
low over SW IA is expected to move east this afternoon and evening
with a cold front pushing south through the area through tonight.

This system will be a focus for thunderstorm development, mainly
this evening. As mentioned before, have increased PoPs for NE
portions of the CWA as model guidance trends suggest these areas
have a better chance for seeing thunderstorms than previous
cycles. However, this is still a somewhat conditional threat,
which is why PoPs have not been raised higher. Models still
suggest a 700mb temp of 12C or higher for most of the warm sector.
This is usually warm enough mid level temps to prevent any storm
development. However, the boundary layer is somewhat unusually
warm for both temps and dewpoints. This results in MLCAPE of 4000+
J/kg and a much weaker CAP than is generally thought. Any storms
that develop may become severe with wind as the primary threat,
but large hail will also be a threat earlier on.

The front, and effective front, should be just south of the CWA
by 12z Tues. A few lingering storms will be possible across
southern portions of the CWA into the morning hours. The remainder
of Tues should be dry and cooler than today. Still, with ample
insolation expected, have trended toward the warmer guidance.

Tilly

.LONG TERM...  (Wednesday through Next Monday)
Issued at 318 PM CDT Mon Aug 12 2019

The upper ridge over the southern U.S. will continue to build west
through Tues. Over the CWA, the pattern will switch to NW flow
with cooler weather expected through Thurs. Heights begin rising
Fri and continue through the weekend. Have therefore trended temps
warmer for Fri through the weekend.

Chances for precip through the remainder of the week are somewhat
limited. While the threat is not zero, have kept PoPs on the low
side as track of individual s/w are uncertain at this time.

Tilly

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 637 PM CDT Mon Aug 12 2019

Thunderstorms are expected to develop over southeast Iowa/
northeast Missouri in the next few hours and move southeast affect
KUIN between 01-04Z. A cold front will move southeast across the
area tonight bringing a slight chance of thunderstorms to KCOU
and the St. Louis area terminals late this evening into the
overnight hours. The chance is too low to include in the TAFs at
this time. Winds will turn out of the northwest behind the front.
Low clouds with low VFR or high MVFR ceilings will move into the
terminals late tonight and on Tuesday.

SPECIFICS FOR KSTL:

Mainly dry and VFR conditions are expected this evening. There is
a slight chance of showers and thunderstorms at the terminals
around 06Z, though the chance is too low to include in the TAF at
this time. A cold front will move through the terminals late
tonight, and low VFR or high MVFR ceilings will move into the
terminal behind it.

Britt

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     76  88  70  87 /  40  10   5   0
Quincy          71  84  66  83 /  70  10   0   0
Columbia        71  85  66  86 /  40  10   0   0
Jefferson City  73  88  66  88 /  40  10   0   0
Salem           75  86  68  86 /  40  10  10   5
Farmington      74  87  66  88 /  40  40  10   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Marion MO-
     Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
     MO-Reynolds MO-Saint Charles MO-Saint Francois MO-Saint
     Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO-
     Warren MO-Washington MO.

IL...Heat Advisory until 9 PM CDT this evening for Calhoun IL-Clinton
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Monroe IL-
     Pike IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 12, 3:43 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
343 PM CDT Mon Aug 12 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
343 PM CDT Mon Aug 12 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A combination of dangerous heat and humidity is expected into this
evening. Heat index values will reach 105 to 110 degrees across most
of the area. Please refer to the Heat Advisory for additional
information.

Thunderstorms are likely, mainly this evening, with a chance
lingering through tonight. Some severe storms are possible,
especially north of Interstate 70, with damaging winds the primary
threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms across southeast Missouri and
southern Illinois Tuesday morning. The chance for thunderstorms
returns to the region Thursday night through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

Tilly

In the hours before

Local storm report, Aug 12, 3:39 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT MON AUG 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HEAVY RAIN       1 NNW DELLWOOD          38.77N 90.29W
08/12/2019  M5.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            MEASURED ADJACENT TO THE ST. LOUIS COMMUNITY
            COLLEGE FLORISSANT VALLEY CAMPUS.

&&

KANOFSKY
Local storm report, Aug 12, 3:47 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON AUG 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     HEAVY RAIN       1 S ALMA                38.71N 88.91W
08/12/2019  M5.59 INCH       MARION             IL   PUBLIC

            RAINFALL FROM MIDNIGHT TO 1120AM.

&&

KANOFSKY
Local storm report, Aug 12, 3:49 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT MON AUG 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       GRANITE CITY            38.72N 90.13W
08/12/2019  M9.02 INCH       MADISON            IL   PUBLIC

            STORM TOTAL.

&&

CARNEY
Local storm report, Aug 12, 4:40 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT MON AUG 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HEAVY RAIN       FLORISSANT              38.80N 90.32W
08/12/2019  M6.53 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            STORM TOTAL.

&&

CARNEY
Special weather statement, Aug 12, 8:01 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service St Louis MO
801 PM CDT Mon Aug 12 2019

MOZ036-051-052-130145-
Montgomery MO-Pike MO-Lincoln MO-
801 PM CDT Mon Aug 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...
NORTHEASTERN MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 845 PM CDT...

At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buell, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Davis, Eolia, Buell, New Hartford, Silex, Middletown, Paynesville,
Whiteside, Cave, Olney and New Hope.

This also includes Cuivre River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3902 9084 3902 9145 3915 9147 3914 9141
      3921 9142 3929 9088
TIME...MOT...LOC 0101Z 265DEG 24KT 3912 9137

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:01 PM CDTSpecial Weather StatementLSXLincoln44 min
Aug 12, 8:55 PM CDTSevere Thunderstorm WarningLSXLincoln50 min
Aug 12, 9:25 PM CDTSevere Thunderstorm WarningLSXSaint Charles28 min
Aug 13, 12:27 AM CDTSpecial Weather StatementLSXCallaway, Montgomery48 min
Aug 13, 12:58 AM CDTSpecial Weather StatementLSXMontgomery, Warren47 min
Aug 13, 1:19 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren41 min
Aug 13, 1:46 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
Aug 13, 2:18 AM CDTSpecial Weather StatementLSXCity of Saint Louis42 min
Aug 13, 3:15 AM CDTSpecial Weather StatementLSXCrawford60 min
Aug 13, 3:25 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington50 min
Aug 13, 3:56 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington36 min
Aug 13, 5:03 AM CDTSpecial Weather StatementLSXSainte Genevieve42 min
Aug 13, 5:36 AM CDTAreal Flood AdvisoryLSXJefferson, Saint Louis, City of Saint Louis3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.